Recently diagnosed and needing support

Hi all, this is my first post here as i've just come across the site.

I was diagnosed with endometriosis at the end of May following 3 years of investigations and finally a laparoscopy. I've been told it was quite bad for my age and had caused one of my ovaries to become stuck to my stomach, my bowel to become stuck to something else, and quite a lot of endo found in and around my bladder and bowel.

Following the operation, I was put on the combined pill without any breaks and have been told to get the mirena coil fitted, which I am yet to do as am struggling to find the time around work etc. The pain initially went away however about a month after the op, annoyingly just after my follow up appointment with the consultant, the pains started coming back regardless of me being on the pill, and they've got progressively worse and now I feel like i'm right back to where I started and its making me feel really low and depressed and I just constantly feel like i'm on the verge of tears. To make it worse I often feel quite irritable and easily wound up.

The thing that is bothering me is that i've recently started a new relationship and we're just 2 months in and i'm scared that i'm going to drive him away for the way i'm acting. He's really understanding and knows all about it, and I trust him to be able to talk about it to him, but I feel so bad for how I am treating him and yet I can't seem to stop myself from acting the way I am.

Therefore, I need some advice on how I can stop feeling so low all the time and how to manage my anger. I really don't want to lose him. Please, can anyone help me? xx

Last edited by

3 Replies

  • The hormones used in the pill can certainly be enough to mess with your moods.

    Mirena is only 20% of the dose of hormones used in pills - it is the lowest dose method of period stopping so I would certainly recommend that option. Once periods are stopped - Ifound I didn't have any mood fluctuations - no PMT at all now.

    It is not an instant solution- takes 4-6 months to settle and stop your periods but then works for up to 5 years with no need to remember to take tablets....and freedom of getting your life back without having periods is priceless.

    Ideally it is best put in when you do have a surgery and a general anaesthetic. Pity it wasn't done when you had the op recently, but if you attempt to have it inserted and the process is too painful then you have the right to get it done under anaesthetic and must ask your GP to arrange that for you with your local hospital.

    If you already know that sex is painful or smear tests are too much to bear then it will be the same with the coil insertion and rather than having a failed attempt first time, ask your GP to refer you to the hosp for anaesthetic to help you out.

    Because the dose of hormones is constant and delivered right where it is needed in the uterus, there are fewer hormones needed floating round the body to get to their target so you should find it a lot less of a problem moods wise once your periods are stopped.

    It is certainly worth trying and giving your best shot to get through the early setting in time which can mess up periods and be a bit crampy at first - this is normal and well worth putting up with while the body gets used to it and it has had the chance to get to work.

    It begins working right away - by gradually thinning the menstrual lining that grows, till one day it should stop your periods. It also needs time to build up cervical mucus goop in the uterus which forms a plug in the cervix and holds the mirena in place in the uterus reducing its possible movements and possibilty of it being expelled or falling out.

    You could find your moods improving a lot quite early on - because of the lower dose of hormones, but it may also disrupt things in the settling in stage which potentially could be a problem causing you to have noticeable mood changes as you are already having with the combi pill option. There's no way to know how your body will react to it without trying it, and the long term benefits are huge and worth putting up with niggles in the settling in stage. Very best of luck with Mirena - it's been absolutely the best thing I have used to get my PMT, periods and pains under control. I wouldn't hesitate to get mine replaced when it runs out. Just under 2 years left to go now with mine.

  • Hi, I've had similar issues when using the combined pill but like any hormonal contraception it can take time for your body to get used to it and everything can get worse before it gets getter.

    I currently on a progesterone only pill and the side effects are much less than the combined pill but my consultant has said that as a treatment for endo, it's mot as effective as the combines pill.

    I had a Mirena in for 4 months but had to get it removed as it really wasnt woring for me. Bleeding heavy everyday, terrible moods, bloated, period pains, headaches, the norm but constantly. I do know other people who love the Mirena and it works for them and it is recognised treatment for endo so is worth thinking about.

    As for mood, diet is very important. Keeping your blood sugar level can help with mood swings as well as other homonal symptoms. Keep talking about how you feel, to your boyfriend and anyone who will listen. Keeping it bottled up means you're more likely to snap or over react. If it gets really bad you could try counselling or even medication as a last resort.

    I really hope you get it sorted, I've been through what you are now and it sucks. Good luck xxx

  • Hi,

    When I was first put on the pill for treatment (cilest) I turned in to a crazy woman ! Seriously! I felt violent, uncontrolled, depressed, tearful, all completely out of character for me. I swapped to yasmin and my moods settled back down within a matter of weeks, so its worth trying other options - although neither helped my pain so have come of them all now. Sometimes the pill is too hormone heavy for some women I think?


You may also like...